Hi, I have been on several pain killers even including oxycotin. Nothing helps. I have heard of people taking topamax and neurotin but have researched side affects and it's pretty scary.
I am 4yrs post op from decompression/ cervical fusion. Recent dx of cerebellar ptosis/ brain slump.
The pain is unreal- can't work- on couch for days. currently on nothing but otc tylenol etc.
I really need some relief here. any suggestions?
I haven't gone the pain killer route yet (because the NL & my PCP don't believe my symptoms including severe headaches, neck & back pain are Chiari related) for anything but my nerve pain. I was on Lyrica 3 yrs ago for 6 months until I couldn't afford it any longer & neurotin was prescribed instead. I used neurotin for about 8 months with the results not being as good as the Lyrica. Now that the FDA has finally released Lyrica as the fibromyalgia drug, my prescription company will pay for it & I've returned to using it. However, the only pain it has reduced for me is the nerve pain (burning, pins & needles, etc. type nerve pain). It's reduced it by about 80% (the neurotin about 50% and at higher doses), but the headaches, neck & back pain are still all here & in full force.
I'm sure there are other members here who can give you advice or at least their experiences with the meds they have used for pain. I wish you the best of luck in finding something that works for you, & keep us posted as I'm sure some day one of us (especially me) will have the same question. - Jean
I had neurtotin..generic Gabapentin....did nothing but mess up my IBS....so stopped them....did u try meditation....or accupuinture?
I also heard that the Feildenkrais method would be good ..a NL at TCI suggested it.
Wondering if it is possible that u have a CSF leak along with ur slump?
I had a decompression in 2001, I am now considering having a cement patch put in to help me with my neck pain that I think is caused by celebella slumping. I am in unimaginable pain and not being able to control it. I have tried acupuncture, chiorpatric help, diets, herbs, and tons of pain medicines. Does anyone have any advice for me? I turn 40 this year and I am so tired of hurting so badly. hugh40
sorry about your pain. i was on neurontin for about two months. did nothing for me. tried ibuprofin, doesnt touch the pain. tylenol with codeine not much of a help. it wasnt until i got on narco did i get some relieve. it is a narcotic. bothers my stomach though. i take it in the evenings and at night and just try to deal with my pain during the day. i understand your pain, i have severe head aches 24 hours a day, 7 days a week. i am 3 months post op and just hope things start to get better soon. narco is the name when they double vicodin in the prescription.
I have been on vicoden and klonpin for 4 months since my car accident and onset of chiari sypmtoms and diomox occasionally (due to kidney issues) for pressure pain. It has worked ok....nerve pain is very hard to control!! I hope you can get to a specialist soon....good luck.....prayers for you!! The pain can be horrific especially if you over do it, but sometimes you just don't have a choice, houses need cleaned and chores need done, its hard....hope it gets better for you!!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.